# SDR AALA2018042419924

- Difficulty date: December 18, 2018
- Submitted: April 24, 2019
- Operation: Air carrier
- Aircraft: N792AN
- Make and model: Boeing 777223
- Aircraft serial: 30253
- Aircraft time: 73,294 hours, 9,261 cycles
- Engine: Rroyce RB211TRENT88
- Engine time: 67,407 hours, 8,705 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Shroud
- Condition: Separated
- Location: Ipc
- Stage of operation: CL
- How discovered: O
- Nature of condition: J, A
- Precautionary procedure: A

## Discrepancy

AIRCRAFT WAS GROUNDED: ON TAKEOFF ROLL, JUST ACHIEVING TAKEOFF THRUST, AT ABOUT 30 KNOTS, EICAS MESSAGES "ENGINE FAIL RIGHT" AND "ENGINE CONTROL RIGHT" DISPLAYED, AND THERE WAS A LOUD BANG, INDICATING A POSSIBLE COMPRESSOR STALL. FLIGHT ATTENDANTS ALSO REPORTED FIRE BALL OUT THE RIGHT ENGINE, NO FIRE WARNINGS OR INDICATIONS PRESENT. MAXIMUM EGT NOTED WAS 700 ***SUPPLEMENTAL REPORT: ENGINE SHOP REPORTED THE SUSPECTED ROOT CAUSE OF THE DAMAGE WAS THE MATERIAL RELEASED FROM THE IPC STAGE 2 VSV INNER SHROUD. THE MATERIAL RELEASE FROM THE IPC IS NOT A PREVIOUSLY KNOWN FAILURE. THE INVESTIGATION RESULTS HAVE BEEN REPORTED TO ROLLS-ROYCE FOR FURTHER INVESTIGATION.*** (CLOSED)
